Alert archive / New York / Flash Flood Warnings in 2005
Flash Flood Warning 18, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Sep 16, 2005, 9:25 PM EDT for St. Lawrence County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2005, 9:25 PM EDT (01:25 UTC)
- Expired
- Sep 17, 2005, 3:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County St. Lawrence County, NY
The radar
The Ft Drum radar (KTYX), 68 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBTV 170129 FFWBTV NYC089-170715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 925 PM EDT FRI SEP 16 2005 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... ST. LAWRENCE COUNTY IN NORTHERN NEW YORK * UNTIL 315 AM EDT * AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAS ESTIMATED THAT NEARLY 2 INCHES OF RAIN HAS FALLEN IN A 20 MILE WIDE SWATH CENTERED BETWEEN BRASHER CENTER AND SOUTH OF GOUVERNEUR IN SAINT LAWRENCE COUNTY WITH LOCALIZED AMOUNTS IN EXCESS OF 4 INCHES. IN FACT...A SPOTTER REPORT 2 MILES SOUTH OF GOUVERNEUR REPORTED 4.86 INCHES OF RAIN AT 915 PM WITH 3.70 INCHES IN GOUVERNEUR AS OF 715 PM AND A SPOTTER IN EDWARDS REPORTED 3.33 INCHES AS OF 8 PM. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EDWARDS... GOUVERNEUR...DEKALB...HERMONT...CANTON...COLTON AND RUSSELL. ADDITIONAL LOCALIZED RAINFALL AMOUNTS OF 2 INCHES OR MORE ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BURLINGTON. LAT...LON 4429 7563 4429 7538 4447 7538 4447 7563 $$ WHITTIER
2 follow-up statements
000 WGUS71 KBTV 170202 FFSBTV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1000 PM EDT FRI SEP 16 2005 NYC089-170715- ST. LAWRENCE NY- 1000 PM EDT FRI SEP 16 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM EDT FOR WEST CENTRAL ST. LAWRENCE COUNTY... AT 948 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING IN GOUVERNEUR AND NEARBY COMMUNITIES. REPORTS OF FLOODED BASEMENTS AND A COLLAPSED BASEMENT WALL AS WELL AS WATER RUNNING OVER MANY ROADS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EDWARDS... GOUVERNEUR...DEKALB...HERMON...CANTON...COLTON AND RUSSELL. ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS. ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 4429 7563 4429 7538 4447 7538 4447 7563 $$ WHITTIER
000 WGUS71 KBTV 170713 FFSBTV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 313 AM EDT SAT SEP 17 2005 NYC089-170730- ST. LAWRENCE NY- 313 AM EDT SAT SEP 17 2005 ...THE FLASH FLOOD WARNING FOR SAINT LAWRENCE COUNTY HAS BEEN CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER REPORTS FROM ACROSS SAINT LAWRENCE COUNTY INDICATED THAT BETWEEN AN INCH TO AS MUCH AS LOCALLY GREATER THAN 5 INCHES OF RAIN FELL OVER THE LAST 12 TO 18 HOURS. LOCAL AND STATE OFFICIALS INDICATED EARLIER THAT SOME LOCAL ROADS ACROSS SAINT LAWRENCE COUNTY IN THE COMMUNITIES OF PIERREPONT...GOUVERNEUR...FOWLER AND HERMON HAD BEEN CLOSED. PLEASE OBEY ALL ROAD CLOSURE SIGNS. ANY LINGERING STEADIER RAINFALL WILL BE MOVING OUT OF SAINT LAWRENCE COUNTY OVER THE NEXT HOUR. LAT...LON 4429 7563 4429 7538 4447 7538 4447 7563 $$ MURRAY/WFO BTV
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 2:00 PM EDT, 7 hours 25 minutes earlier.
Area forecast discussion, Sep 16, 2:00 PM EDT, 7 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 200 PM EDT FRI SEP 16 2005 .SHORT TERM (TONIGHT THROUGH MONDAY)... MUCH OF CWA CURRENTLY WAITING ON PRECIP FROM LOW...WHICH IS SLOWLY LIFTING OUT OF THE OHIO VALLEY. AREA RADAR COMPOSITE SHOWS MAJORITY OF RAIN STILL LIFTING NORTH AND WEST AHEAD OF SFC LOW CIRCULATION. THIS COINCIDES WELL WITH 12Z UPPER AIR OBS WHICH SHOW LL WINDS FROM THE SE. THIS PATTERN WILL LOOK TO KEEP BLUK OF PRECIP AWAY FROM MUCH CWA. BOUNDARY OF PRECIP WHICH HAS BEEN STREAMING NORTHWARD FROM SOUTHERN NEW ENGLAND SINCE THIS MORNING CONTINUES MVG NORTH...BUT OVER LAST FEW FRAMES HAS BEEN SPLITTING AROUND SOUTHERN VERMONT. THE WESTERN HALF OF THE LINE WILL MV UNDER INFLUENCE OF LL FLOW PREVIOUSLY MENTIONED AND LOOKS TO BE MAJOR PRECIP FACTOR FOR N NY EARLY ON. EASTERN HALF OF LINE LOOKS TO BRING SCATTERED -RW TO VT. AMPLE MOISTURE TO OUR SOUTH SHOULD HELP TO FILL THIS AREA IN AS EVENING PROGRESSES. MDLS STILL HAVE THE LOW OVER OHIO VALLEY TRACKING NE OVER CWA...BRINGING ALMOST 1.00+ TO SOME AREAS INTO SATURDAY. THINKING THAT LOW WILL STILL GO ON CURRENT TRACK UNTIL IT GETS CAUGHT BY UPPER LEVEL WINDS ASSOCIATED W/ ITS UPPER PARENT AND THEN CONTINUE NORTHEAST...BRINGING WITH IT THE MORE STEADIER RAINS TO THE REST OF CWA. WILL GO AHEAD AND ADJUST POPS FOR THIS EVENING TO REFLECT MVMNT...WITH N NY SEEING HIR POPS DUE TO PRECIP ALREADY PRESENT. WILL ALSO BE ADDING IN A SL CHANCE OF THUNDER FOR HERE AT LEAST THRU EARLY EVENING. MDLS LIFT LOW NORTH OF CWA DURING THE DAY SATURDAY AND WILL TAPER OFF ACCORDINGLY...BUT WILL CONTINUE IDEA OF LINGERING PRECIP INTO FIRST HALF OF SUNDAY AS SECONDARY TROUGH WORKS IN BEHIND EXITING SYSTEM TO KEEP CLDS/PRECIP OVER AREA. SFC HIGH BUILDS INTO AREA SUN NGT INTO MON. WILL MENTION FG OVER NEXT COUPLE DAYS AS ABUNDANT SFC MOISTURE WILL REMAIN OVER ENTIRE CWA UNTIL SFC HIGH SCOURS OUT BY MON MORN. OPHELIA WILL TRACK NE OUT TO SEA AS UPPER TROUGH LIFTS THRU AREA...AND WILL AFFECT SOUTHERN PORTIONS OF NEW ENGLAND. && .LONG TERM (MONDAY NIGHT THROUGH FRIDAY)... SEVERAL EMBEDDED S/WS AND FRNTS WL PROVIDE FA WITH CHCS FOR PRECIP THROUGH THE EXTENDED PERIOD. OVERALL MODELS AND LATEST ENSEMBLE DATA IN FAIR AGREEMENT WITH SYNOPTIC PATTERN WL MENTION CHC POPS ACRS NORTHERN ZNS MONDAY NITE BASED ON 5H VORT AND LLVL WAA. WEAK BAND OF LIGHT PRECIP SHOULD QUICKLY LIFT NE AS FA IS PROGGED TO BE IN WARM SECTOR BY MONDAY NIGHT. NEXT SIGNIFICANT S/W ENERGY AND ASSOCIATED LOW PRES APPROACHES WESTERN FA BY 12Z TUES AND MOVES THRU BY 12Z WEDS. MODELS CONT TO BE DEEPER AND ARE TRENDING A BIT SLOWER WITH SYSTEM THEREFORE WL MENTION CHC POPS BOTH TUES/WEDS. OTHERWISE...A DRYING TREND IS EXPECTED FOR LATE WEEK AS TEMPS STAY NEAR NORMAL. && .AVIATION (18Z-18Z)... TRICKY AND DIFFICULT TAF FCST FOR THE NEXT 12 TO 18 HRS WITH REGARDS TO VIS...PRECIP...AND CIGS. WL TRY TO BLEND UPSTREAM OBS AND INTERPOLATE RADAR DATA FOR THE FIRST 6HRS...THEN USE A BLEND OF THE NAM BUFKIT OMEGA FIELDS...MOISTURE PROFILES...AND GFS 7H FG/Q-VECTOR FORCING TO PREDICT MVMT AND TIMING OF HEAVIEST PRECIP. USING THE DISTANCE SPEED TOOL WITH CRNT RADAR TRENDS BELIEVE SCATTERED PRECIP WL ARRIVE IN MSS BY 20Z AND SLK BY 21Z. THE HEAVIEST PRECIP BASED ON BEST OMEGA FIELDS AND MOISTURE WL BE 04Z AND 10Z IN MOST TAF LOCATIONS...BUT SEVERAL HRS EARLIER AT MSS. WL TEMPO THAT TIME PERIOD AND MENTION MODERATE RAIN WITH VIS AROUND 3SM AND CIGS AOB 1500FT. OTHERWISE...EXPECT A SLOW IMPROVEMENT IN VIS/CIGS BY 14Z SATURDAY AS BEST LLVL MOISTURE/LIFT MOVES INTO EASTERN NEW ENGLAND OR SOUTHERN CANADA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SHORT TERM...JN LONG TERM...TABER AVIATION...TABER
Hazardous weather outlook, Sep 16, 5:07 AM EDT, 16 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 507 AM EDT FRI SEP 16 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-170915- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 507 AM EDT FRI SEP 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW YORK AND VERMONT. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE INTO THE REGION LATER TODAY AND ESPECIALLY TONIGHT. THUS THE THREAT FOR RAIN WILL CONTINUE TO INCREASE LATER THIS AFTERNOON AND THE PRECIPITATION SHOULD BECOME WIDESPREAD TONIGHT. HOWEVER...NO SEVERE WEATHER OR HEAVY RAIN IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RAIN IS EXPECTED FROM THE AREA OF LOW PRESSURE...MENTIONED ABOVE...ON SATURDAY AND THIS FEATURE WILL BE SLOW TO MOVE OUT OF THE REGION. THUS THE POTENTIAL FOR SHOWERS WILL ALSO EXIST ON SUNDAY. DRY WEATHER WILL BE THE RULE ON MONDAY...BUT ANOTHER LOW PRESSURE SYSTEM MOVING INTO THE REGION MONDAY NIGHT AND TUESDAY WILL BRING ANOTHER CHANCE FOR PRECIPITATION. DRY WEATHER IS EXPECTED DURING THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. EVENSON
In the hours before
Special weather statement, Sep 16, 8:05 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 805 PM EDT FRI SEP 16 2005 NYZ026-027-029-030-087-170400- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...OGDENSBURG...POTSDAM...GOUVERNEUR 805 PM EDT FRI SEP 16 2005 ...HEAVY RAIN MAY CAUSE SOME LOCALIZED FLOODING IN PORTIONS OF SAINT LAWRENCE AND FRANKLIN COUNTIES IN NEW YORK TONIGHT... AS OF 8 PM...STEADY RAIN HAD BEEN FALLING FOR SEVERAL HOURS ACROSS MUCH OF THE SAINT LAWRENCE RIVER VALLEY AND PORTIONS OF THE WESTERN ADIRONDACKS. SOME OF THIS RAIN WAS LOCALLY HEAVY WITH A FEW EMBEDDED THUNDERSTORMS. NATIONAL WEATHER SERVICE DOPPLER RADAR HAS ESTIMATED THAT 1 1/2 TO 2 INCHES OF RAIN HAS FALLEN IN A 20 MILE WIDE SWATH CENTERED BETWEEN FORT COVINGTON IN NORTHERN FRANKLIN COUNTY TO ANTWERP IN NORTHERN JEFFERSON COUNTY WITH LOCALIZED AMOUNTS APPROACHING 4 INCHES NEAR GOUVERNEUR. IN FACT...A COOPERATIVE WEATHER OBSERVER IN GOUVERNEUR REPORTED 3.70 INCHES AS OF 715 PM. THIS RAIN WAS SHIFTING NORTHEAST AND WILL CONTINUE TO AFFECT THE ADIRONDACKS IN EASTERN SAINT LAWRENCE COUNTY AS WELL AS MUCH OF FRANKLIN COUNTY NEW YORK THROUGH MIDNIGHT. SOME ADDITIONAL SHOWERS AND POSSIBLE THUNDERSTORMS WERE TRYING TO DEVELOP ALONG THE SHORE OF LAKE ONTARIO AT 8 PM AND MAY MOVE INTO PORTIONS OF SAINT LAWRENCE COUNTY THAT HAVE RECEIVED THE HEAVIEST RAINFALL...SUCH AS GOUVERNEUR. NEVER CROSS FLOODED ROADWAYS. IF YOU WITNESS WATER RUNNING OVER THE ROAD...TURN AROUND, DONT DROWN. REMEMBER...ITS MORE DIFFICULT TO DEPICT FLOODED ROADWAYS AT NIGHT. IF WATER THREATENS YOUR RESIDENCE...SEEK HIGHER GROUND IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER NEWS AND WEATHER SOURCES FOR THE LATEST DEVELOPMENTS OF THIS HEAVY RAINFALL EVENT. WHITTIER
Nearby
Flash Flood Warnings in New York, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.